Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Took medication for PTB. X-ray done. Continue rifampicin, isonizid. Possibility of bacteria to return?

hi doc i had my ptb last december i take my medication after 2 months i will xray again and the resultis. lung fields are clear.heart is normal in size and shape.daiphragm and chest bones are not remarkkable?but my doctor says i will contenue my midication of rifampicin and isonizid for 6 months.theres is possible thar the bacteria come again when i stop taking rifamficin and izonizid as of now?
Asked On : Sat, 23 Feb 2013
Answers:  2 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pulmonologist 's  Response
HI junjiemovera,
Thanks for visiting HCM.
Pulmonary TB is caused by some sort of tougher bacteria called Mycobacterium tuberculosis needing 6 months of treatment to get it fully removed from the body. X-ray resolution of the lesion or symptomatic improvement, which begin as early as after 15 days of treatment, doesn't mean that treatment has to be stopped.
If treatment is stopped prematurely there is likelihood of the recurrence of the disease. Not only this there is also chances of developing multi -drug resistant infection and if it happens, treatment duration, cost, side effect increases.
Its my humble request to you that please kindly continue the 6 months of therapy..

Best wishes
Answered: Tue, 23 Apr 2013
I find this answer helpful
  User's Response
Treatment for TB  lasts for at least six months because the germs that cause tuberculosis can live for a long time in the body. You must therefore continue to take the medication as prescribed by your doctor, even if you are feeling better after a few weeks of treatment.

If you leave treatment in between,you could become even sicker. Some germs might survive, and they will have become resistant to the medications. It would then be very difficult to find medication strong enough to cure you.
So never stop the treatment and take it regularly for at least six months or as advised by your doctor.
Answered: Sat, 23 Feb 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor